MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR XK LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 16F; CHRONIC VENOUS CATHETER HEMOSTAR

BARD ACCESS SYSTEMS HEMOSTAR XK LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 16F; CHRONIC VENOUS CATHETER HEMOSTAR
Model Number 5883730
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 08/2020).
 
Event or Problem Description
It was reported that some time post dialysis catheter placement, the catheter allegedly kinked.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a catheter placement, the airguard introducer has allegedly kinked.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was performed.This is the only complaint to date for this lot number.Therefore, a device history record review is not required.Investigation summary:one hemostar xk long-term hemodialysis catheter was returned for evaluation.Functional and visual evaluation were performed.Both lumens were patent to infusion and aspiration without issue.The investigation is inconclusive for the reported introducer kinked, as no introducer kit was returned and the exact circumstances at the time of the reported event are unknown.A definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4(expiry date: 08/2020),g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HEMOSTAR XK LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 16F
Common Device Name
CHRONIC VENOUS CATHETER HEMOSTAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10373324
Report Number3006260740-2020-02810
Device Sequence Number2476551
Product Code MSD
UDI-Device Identifier00801741013607
UDI-Public(01)00801741013607
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5883730
Device Catalogue Number5883730
Device Lot NumberRECW0383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1